Model tunneling problems in a high magnetic field

J. K. Jain, Steven Kivelson

Research output: Contribution to journalArticlepeer-review

54 Scopus citations


We have studied simple tunneling problems in two dimensions in the presence of a high transverse magnetic field both by numerical integration of the Schrödinger equation and by semiclassical evaluation of the path integral. We have chosen three model potentials: (i) asymmetric single well, (ii) symmetric double well, and (iii) quadruple well. We find that the semiclassical approach is analytically tractable and gives a very accurate description of the exponential and oscillatory behaviors of the tunneling matrix elements. A precise definition of the Aharonov-Bohm phase for the tunneling paths is given. In addition to the Aharonov-Bohm phase, there is also a geometrical phase coming from the fluctuation determinant, and we find that for every closed loop it is exactly.

Original languageEnglish (US)
Pages (from-to)4111-4125
Number of pages15
JournalPhysical Review B
Issue number8
StatePublished - 1988

All Science Journal Classification (ASJC) codes

  • Condensed Matter Physics


Dive into the research topics of 'Model tunneling problems in a high magnetic field'. Together they form a unique fingerprint.

Cite this